Lots of New Drivers Entered for "The Turkey 300" HARDEEVILLE, S.C. (November 23, 2001) - On Friday afternoon, November 23rd, some new drivers ran the first laps of their career at the Hardeeville Motor Speedway during the open practice sessions.
Lots of New Drivers Entered for "The Turkey 300"
HARDEEVILLE, S.C. (November 23, 2001) - On Friday afternoon, November 23rd, some new drivers ran the first laps of their career at the Hardeeville Motor Speedway during the open practice sessions. Opening in July, 2000, more than 500 different drivers have competed at the track and a few more names will be added to that list after tomorrow's "Turkey 300." Tomorrow afternoon (Saturday, November 24th), HMS will host the O.C. Welch Ford-Lincoln-Mercury Asphalt Late Models, the Coastal Empire Dirt Late Models, Legends Cars and Xtreme Stock Cars.
A name very familiar to the Lowcountry and Coastal Empire racing community is Thornton Butler from Hardeeville, S.C. Butler, a fan favorite and top runner form the 70's and 80's on the Savannah and Augusta dirt tracks, will return to racing in the Hargray Communications Asphalt Late Model, the same car that HMS regular Chris Beach won eleven (11) feature events with in 2001.
Both the O.C. Welch Ford-Lincoln-Mercury Asphalt Late Models and Coastal Empire Dirt Late Models will compete in two separate 50-lap championship events. The exciting Coastal Empire Dirt Late Models made their first appearance on October 13th with Randy Cook of Savannah, Ga. picking up the win over HMS Legends Car regular, Corey Fletcher of Bloomingdale, Ga. Glenn Yawn, of Rincon, Ga. is another driver who will be making his first career start at HMS in his dirt Late Model.
The Legends Cars will compete in three different divisions in the "Southern Nationals" event. The Pro division will compete in a 40-lap championship event. The Semi Pro and Masters divisions will each compete in 30-lap events. Full fields are expected in the three divisions as drivers from as far away as Maine and Texas were in the pits for the open practice sessions held on Friday.
HMS will also host the Inaugural Lady Legend Nationals in which the champion will receive a five-foot tall trophy. Started in the later part of the 2001 season, this division has gained tremendous momentum and popularity as officials expect it to be one of the fastest growing divisions at the speedway in 2002.
The Xtreme Stock Cars will also be on the schedule in a 75-lap Open Competition Championship race in which the rules have been modified to allow larger cars (Pure Stocks and Thunder & Lightning type-cars) from neighboring speedways to be more competitive. S.W. Jones, the racing clown will also make an appearance in his "world famous" racing machine to entertain fans of all ages.
Grandstands open at 1:00 p.m. with one lap qualifying beginning at 1:15 p.m. The national anthem will be at 2:30 p.m. followed immediately by the waving of the green flag for the feature event races. The Hardeeville Motor Speedway is located three miles southeast of I-95 on Highway 17. Ticket prices are $12 for adults, with reduced rates for seniors, military and children. Children under 6 years of age are admitted free with a paying adult. Information is available at online at www.hardeevillespeedway.com or by calling (843) 784-RACE (7223).
<pre> November 24, 2001 (Saturday) "The Turkey 300" Time Schedule (Subject to Change) 11:00 a.m. Gates open for Competitors 12:00 p.m. - 1:00 p.m. Practice Begins (all divisions in the following order) - THIS IS NOT A RACE! *Approximately 8-10 laps per group per round (ONE ROUND ONLY - DO NOT MISS YOUR GROUP) Rotation: Legends Cars (Pro Division) on 1/3 mile oval Legends Cars (Masters Division) on 1/3 mile oval Legends Cars (Semi Pro Division) on 1/3 mile oval O.C. Welch Ford-Lincoln-Mercury Asphalt Late Models on 1/3 mile oval Lady Legends Cars on 1/3 mile oval Coastal Empire Dirt Late Models on 1/3 mile oval Xtreme Stock Cars on 1/3 mile oval 1:00 p.m. Grandstand Gates Open (Grandstands will be cleared at 12:50 p.m.) 1:00 p.m. Driver's Meeting (Mandatory) 1:15 p.m. Time Trials (One lap per car) - Xtreme Stock Cars draw for position Rotation: Legends Cars (Pro Division) on 1/3 mile oval Legends Cars (Masters Division) on 1/3 mile oval Legends Cars (Semi Pro Division) on 1/3 mile oval O.C. Welch Ford-Lincoln-Mercury Asphalt Late Models on 1/3 mile oval Lady Legends Cars on 1/3 mile oval Coastal Empire Dirt Late Models on 1/3 mile oval 2:15 p.m. Coca Cola Kid's Pedal Car Races - Frontstretch 2:30 p.m. Invocation and National Anthem 2:35 p.m. Feature Events - Winner only to stop in Victory Lane. Stop at the start/finish line. 2:35 p.m. Legends Cars (Pro Division) - Feature (40 laps/25 minutes) 3:00 p.m. Asphalt Late Models - Feature (50 laps/30 minutes) 3:30 p.m. Legends Cars (Masters Division) - Feature (30 laps/20 minutes) 3:50 p.m. Dirt Late Models - Feature (50 laps/30 minutes) 4:20 p.m. Legends Cars (Semi Pro Division) - Feature (30 laps/20 minutes) 4:40 p.m. Lady Legends Cars Nationals- Feature (25 laps/15 minutes) 4:55 p.m. Xtreme Stock Cars- Feature (75 laps/35 minutes)
USAR: Team Concept Racing changes format for 2002
AUSCAR: Calder Park race one results